Anhedonia (and Anxiety and Depression and Tinnitus)

Discussion in 'Health Talk' started by VincentWinters, Jan 16, 2018.

    1. VincentWinters
      Dreaming

      VincentWinters Member

      Location:
      Essex, UK
      Tinnitus Since:
      Aug 2017
      Cause of Tinnitus:
      unknown
      These are my four horsemen.

      Just wondering, who here has much experience with anhedonia?

      I was on here last September with severe anxiety over my sudden onset of tinnitus. Now, the reverse has happened a sudden bout of anxiety has made my tinnitus so much more noticeable. The reasons for this onset aren't particularly obvious to me, though I have been worrying quite a lot about anhedonia (I'm a recovering stimulants addicts. Coming up to two years sober) recently and I've stupidly come off my setraline. I'm worried that I'm not enjoying things as I used to or should do and finding it all very confusing. Help :-(
       
    2. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      I think @Alue does.
       
    3. Alue
      No Mood

      Alue Member

      Tinnitus Since:
      01/2016
      Cause of Tinnitus:
      Acoustic Trauma
      Yes, I have anhedonia. It predates my tinnitus by about a year and a half and has not gone away. It is often thought of as a symptom of depression, but in some rare cases it can be a separate issue altogether. Mine seems to be the latter.

      Is it all activities you have stopped getting enjoyment from or just certain activities? The stimulants and medications you have taken in the past could have something to do with it.
       
    4. butterfly75
      No Mood

      butterfly75 Member

      Tinnitus Since:
      2015
      Cause of Tinnitus:
      Loud music
      I had really strong anhedonia while taking sertaline. It got even stronger while I was trying to taper off it. I wasn't sure if it was because of the sertaline, so I thought I was going to be stuck like that for life. I'm not sure if it's because of an SSRI for you, though. I've had anhedonia before when I wasn't on an SSRI, but it was really strong with the SSRI. It didn't go away right after I stopped taking it either. But once a few weeks passed I felt better. Yours might be totally unrelated to the SSRI though. Hope you feel better.
       
    5. linearb
      Psychedelic

      linearb Member Benefactor Hall of Fame

      Location:
      temporarily banished from this plane of existence.
      Tinnitus Since:
      1999
      Cause of Tinnitus:
      karma
      @VincentWinters I don't think you're dumb for coming off Seratline. Not wanting to give personal medical advice, but in general, I think if a person feels functional and safe without medication, after long periods of using drugs of one kind or another, there can be advantages to giving the brain a chance to try to figure it out.

      It sounds like your brain has been through a lot; it may take some time for things to normalize and some sense of 'happy' to return, but I'd try not to worry that it won't happen at all.
       
    6. AUTHOR
      AUTHOR
      VincentWinters
      Dreaming

      VincentWinters Member

      Location:
      Essex, UK
      Tinnitus Since:
      Aug 2017
      Cause of Tinnitus:
      unknown
      Thanks guys I'm feeling much better today, and my tinnitus has floated right to the back of my consciousness again. There's definitely an anxiety link for me.
       
      • Like Like x 2
    7. Alex Prime
      Anime

      Alex Prime Member

      Location:
      Sofia, Bulgaria
      Tinnitus Since:
      05/2018
      Cause of Tinnitus:
      Unknown
      I haven't experienced it really, the closest feeling was insomnia crisis in which I could not get a pleasant feeling even from eating. My mother always insist that I lose weight and with good reason, but back then she bought me super expensive chocolate cakes and they tasted like ash in my mouth. Later, seroquel fixed that, but for two years it kept me in dream-like state, the only bright memories from this period were the final Dark Knight movie and the F1 season... When I took off seroquel and replaced with benzo, thing became much better...
      One of the greatest literary horror authors, Thomas Ligotti, suffers from it. I feel for people who experience it...
       

Share This Page

Loading...